Alert archive / Washington / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this wind chill warning at Dec 6, 2013, 2:21 AM PST for 6 counties in Idaho; 10 counties in Washington. It took effect at Dec 6, 2013, 10:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 2:21 AM PST (10:21 UTC)
- In effect from
- Dec 6, 2013, 10:00 PM PST
- Expired
- Dec 7, 2013, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 061021 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 221 AM PST FRI DEC 6 2013 ...BRUTALLY COLD WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY MORNING... .A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY NORTHEAST WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY DROP WIND CHILL VALUES TO DANGEROUS LEVELS. IDZ001>004-WAZ033>037-043-044-070000- /O.UPG.KOTX.WC.A.0001.131207T0300Z-131207T1800Z/ /O.NEW.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 221 AM PST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL: 12 BELOW TO 23 BELOW ZERO. * WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES: 5 BELOW TO 12 ABOVE ZERO. * TIMING: LATE THIS EVENING THROUGH SATURDAY MORNING. * LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...OMAK... OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS... WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY... DAVENPORT...ROCKFORD. * IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING. && $$ WAZ038-070000- /O.NEW.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 221 AM PST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. * WIND CHILL: 12 BELOW TO 24 BELOW ZERO. * WINDS: NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES: 8 BELOW TO 4 ABOVE ZERO. * TIMING: LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. * IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING. && $$
4 follow-up statements
000 WWUS46 KOTX 062237 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 237 PM PST FRI DEC 6 2013 ...BRUTALLY COLD WIND CHILLS TONIGHT INTO SATURDAY MORNING... .A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY NORTHEAST WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY DROP WIND CHILL VALUES TO DANGEROUS LEVELS. IDZ001>004-WAZ033>038-043-044-070700- /O.CON.KOTX.WC.W.0001.131207T0600Z-131207T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD... REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 237 PM PST FRI DEC 6 2013 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WIND CHILL: 12 BELOW TO 23 BELOW ZERO. * WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH. * TEMPERATURES: 5 BELOW TO 12 ABOVE ZERO. * TIMING: LATE THIS EVENING THROUGH SATURDAY MORNING. * IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. * LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...OMAK... OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS... WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...REPUBLIC...INCHELIUM...WACONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING. && $$
000 WWUS46 KOTX 070646 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1046 PM PST FRI DEC 6 2013 ...BRUTALLY COLD WIND CHILLS TONIGHT INTO SATURDAY MORNING... .A REINFORCING SURGE OF ARCTIC AIR WILL SPILL INTO THE INLAND NORTHWEST TONIGHT AND CONTINUING INTO SATURDAY MORNING. BREEZY NORTHEAST WINDS ACCOMPANYING THE SURGE OF COLD AIR WILL LIKELY DROP WIND CHILL VALUES TO DANGEROUS LEVELS. IDZ001>004-WAZ033>038-043-044-071515- /O.CON.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD... REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 1046 PM PST FRI DEC 6 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WIND CHILL: 12 BELOW TO 23 BELOW ZERO. * WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES: 5 BELOW TO 11 ABOVE ZERO. * TIMING: TONIGHT THROUGH SATURDAY MORNING. * IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM CLOTHING AND MINIMIZE EXPOSURE. PETS AND LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. * LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...REPUBLIC... INCHELIUM...WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS...OMAK... OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...MOSES LAKE...EPHRATA... OTHELLO... QUINCY...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING. && $$
000 WWUS46 KOTX 071320 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 520 AM PST SAT DEC 7 2013 ...BRUTALLY COLD WIND CHILLS THROUGH THIS MORNING... .A BITING NORTH WIND WILL PUSH WIND CHILL VALUES AS LOW AS MINUS 10 TO MINUS 20 THIS MORNING. THE WIND WILL DIMINISH THIS AFTERNOON AND THIS EVENING. TONIGHT WILL LIKELY BE THE COLDEST NIGHT OF THIS ARCTIC OUTBREAK...BUT THE WIND WILL BE RELATIVELY LIGHT BY THIS EVENING. IDZ001>004-WAZ033>038-043-044-071800- /O.CON.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD... REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 520 AM PST SAT DEC 7 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND CHILL: MINUS 10 TO MINUS 20. * WINDS: NORTH WIND OF 10 TO 20 MPH THIS MORNING. * TEMPERATURES: SINGLE DIGIT TEMPERATURES THIS MORNING. * TIMING: THROUGH LATE MORNING. * IMPACTS: PERSONS WHO PLAN ON BEING OUTDOORS SHOULD DRESS IN WARM CLOTHING AND MINIMIZE THEIR EXPOSURE TO THE WIND. PETS AND LIVESTOCK ARE ALSO IMPACTED BY THE COLD SO ENSURE THEY HAVE A WARM DRY SHELTER AS WELL AS ACCESS TO FOOD AND UNFROZEN WATER. * LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...REPUBLIC... INCHELIUM...WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS...OMAK... OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE... MANSFIELD...BADGER MOUNTAIN ROAD...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...MOSES LAKE...EPHRATA... OTHELLO... QUINCY...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 15 BELOW OR COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG WINDS CAN PRODUCE FROSTBITE IN ROUGHLY 30 MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING. && $$
000 WWUS46 KOTX 071745 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 945 AM PST SAT DEC 7 2013 IDZ001>004-WAZ033>038-043-044-071845- /O.EXP.KOTX.WC.W.0001.000000T0000Z-131207T1800Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...COEUR DALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS... DOBSON PASS...LOOKOUT PASS...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD... REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... DISAUTEL PASS...WATERVILLE...MANSFIELD...BADGER MOUNTAIN ROAD 945 AM PST SAT DEC 7 2013 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING AND THUS THE WIND CHILL WARNING WILL EXPIRE AT 10 AM. WIND CHILL VALUES AS LOW AS 15 TO 5 DEGREES BELOW ZERO WILL REMAIN POSSIBLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill warning went out at Dec 5, 9:45 PM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 5, 9:45 PM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
945 PM PST Thu Dec 5 2013
.SYNOPSIS...
Very cold conditions will dominate the weather over the Inland
Northwest through at least early next week. Temperatures will be
15 to 25 degrees below normal. Dangerously low wind chills will be
possible Friday night into Saturday morning for portions of the
Inland Northwest. The pattern will remain mostly dry through
Tuesday with a few snow showers possible at times. A low pressure
system will usher in a better chance for snow next Wednesday and
Thursday.
&&
.DISCUSSION...
Quick update to add the Okanogan Valley and Waterville Plateau to
the Wind Chill Watch. 00Z guidance supports the idea of strong
northerly gradients through the Okanogan Valley and Waterville
Plateau coupled with single digit temperatures. The NAM guidance
appears too cold with temperatures given the windier conditions
but utilizing the warmest guidance at locations like Omak which
is around 0 degrees F and MOS winds would deliver wind chills
near -19F. Small updates also made to minimum temperatures which
required lowering portions of the Palouse and Camas Prairie. /sb
&&
.AVIATION...
06Z TAFS...An arctic front will usher in increased N-NE winds
especially at KCOE, KMWH overnight tonight into Friday. These winds
will usher in drier air into Northeast Washington and North Idaho
with clearing skies. These winds along with a weak disturbance
tracking across the Basin will pool moisture up into KEAT/KMWH with
occasional -SN and MVFR conditions. VFR conditions should return
to all sites with the arrival of drier, arctic air Friday aftn. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 6 13 3 11 2 13 / 10 10 0 0 0 10
Coeur dAlene 3 14 1 11 1 14 / 10 0 0 0 0 10
Pullman -2 16 -2 11 -2 14 / 10 20 10 0 0 10
Lewiston 9 22 6 13 2 18 / 10 20 10 10 0 10
Colville 8 18 -6 13 -2 17 / 10 10 0 0 0 10
Sandpoint 8 14 0 9 -1 13 / 10 10 0 0 0 10
Kellogg 2 10 -3 8 -5 10 / 10 10 10 0 0 10
Moses Lake 10 23 5 19 3 19 / 10 10 0 0 0 0
Wenatchee 14 23 4 19 5 20 / 20 10 10 0 0 0
Omak 7 18 0 15 2 17 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Chill Watch from Friday evening through Saturday morning
for Central Panhandle Mountains-Coeur dAlene Area-Idaho
Palouse-Northern Panhandle.
WA...Wind Chill Watch from Friday evening through Saturday morning
for Moses Lake Area-Northeast Mountains-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau.
&&Hazardous weather outlook, Dec 5, 6:03 AM PST, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 603 AM PST THU DEC 5 2013 IDZ001>004-026-027-WAZ031>038-041>044-061415- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 603 AM PST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT BITTER COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH OVERNIGHT LOWS DROPPING INTO THE SINGLE DIGITS AND SOME NEGATIVE VALUES FOR MOST AREAS IN THE REGION. WIND CHILL VALUES TONIGHT WILL FALL BELOW ZERO FOR MOST LOCATIONS. SOME AREAS COULD SEE WIND CHILLS NEAR MINUS TWENTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MANY AREAS WILL SEE WIND CHILLS WELL BELOW ZERO ONCE AGAIN SATURDAY MORNING. EXPOSED SKIN CAN SUFFER FROSTBITE DAMAGE WHEN EXPOSED TO WIND CHILLS OF -18 DEGREES FOR 30 MINUTES OR LESS. TEMPERATURES WILL SLOWLY MODERATE BY THE MIDDLE OF NEXT WEEK WITH A GOOD CHANCE OF SNOW BY THE MIDDLE OF NEXT WEEK.
Nearby
Wind Chill Warnings in Washington, 2013Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.